Couldn't find what you looking for?

TRY OUR SEARCH!

Hi,

my brother has been diagnosed with schizophrenia just few weeks ago. He was hospitalized for two weeks and then released - and he was prescribed Haldol, at least until his next checkup visit at the start of July. We barely gotten used to this whole situation, but things have not been getting better.

Even though before the Haldol my brother says he never had any hallucinations (and he was hospitalized because he was in catatonic state) and we sure didn’t see him act like he had them, he’s now saying that he can hear different voices, mostly arguing. Since the July and check up are far away, if anyone knows - could hallucinations be side effect of Haldol?

Loading...

Hello Sarah,

since your brother is just diagnosed with schizophrenia it is not impossible that he had hallucinations before starting Haldol - only he didn't perceive them as hallucinations. Now that he is on the medication and his sense of reality is returning, he is able to identify the 'voices' as hallucinations, so this actually might be a good sign of Haldol actually working.

It's extremely rare that Haldol itself causes hallucinations, even though it can happen, so this is something you should definitely bring up at the next appointment with his psychiatrist.

Reply

Loading...